MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49866
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device received for analysis.Visual inspection of the returned stent observed the stent was returned in two pieces.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported during an endoscopic hose surgery, the user opened the universa firm ureteral stent set package and found out the pigtail end was broken.Additional information received on 17-jan-2019, advising the pigtail was cracked and another same device type was used to complete the procedure.This observation was made prior to patient contact and the stent was not used.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.The customer returned one universa carton labeled with part number ufh-526 and lot number 9148072 for investigation.The wire guide pouch is unopened.The stent pouch was received in the open condition.Visual examination confirmed the proximal stent coil was severed on the end.A segment 1.2cm long was loose inside the package.The tether suture was not returned with the stent.The point of separation occurred at the tether puncture.Under magnification the point of separation had cut striations on the severed edge.No manufacturing anomalies were observed on the stent.A review of the device history record shows there were no related non-conformances associated with the complaint device lot number.A review of complaint history records revealed this complaint is the only one associated with lot number 9148072.According to the instructions for use (ifu): cautions: tether should be removed if stent is to remain indwelling longer than 14 days.The findings of the examination were that the device had separated at the same location as where a tether is attached to the device.The tether was not returned.The instructions for use supplied with the device cautions again leaving the tether in place if the device is to remain indwelling for longer than 14 days.Based on the available information a definitive cause cannot be established.However, due the location of the separation on the device, it is possible an unintended use error occurred when the user removed the stent tether.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8261745
Report Number1820334-2019-00130
Device Sequence Number183685
Product Code FAD
UDI-Device Identifier00827002498662
UDI-Public(01)00827002498662(17)210907(10)9148072
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model NumberG49866
Device Catalogue NumberUFH-526
Device Lot Number9148072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight51